Journal of Optimization Theory and Applications

, Volume 8, Issue 3, pp 161–168

Generalized complementarity problem

  • S. Karamardian
Contributed Papers

Abstract

A general complementarity problem with respect to a convex cone and its polar in a locally convex, vector-topological space is defined. It is observed that, in this general setting, the problem is equivalent to a variational inequality over a convex cone. An existence theorem is established for this general case, from which several of the known results for the finite-dimensional cases follow under weaker assumptions than have been required previously. In particular, it is shown that, if the given map under consideration is strongly copositive with respect to the underlying convex cone, then the complementarity problem has a solution.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Cottle, R. W.,Nonlinear Programs with Positively Bounded Jacobians, SIAM Journal of Applied Mathematics, Vol. 14, No. 1, 1966.Google Scholar
  2. 2.
    Cottle, R. W., andDantzig, G. B.,Complementary Pivot Theory of Mathematical Programming, Journal of Linear Algebra and its Applications, Vol. 1, No. 1, 1968.Google Scholar
  3. 3.
    Eaves, B. C.,The Linear Complementarity Problem in Mathematical Programming, Stanford University, Operations Research House, Technical Report No. 69-4, 1969.Google Scholar
  4. 4.
    Karamardian, S.,The Nonlinear Complementarity Problem with Applications, Parts I and II, Journal of Optimization Theory and Applications, Vol. 4, Nos. 2–3, 1969.Google Scholar
  5. 5.
    Karamardian, S.,The Complementarity Problem, Journal of Mathematical Programming (to appear).Google Scholar
  6. 6.
    Lemke, C. E.,On Complementary Pivot Theory, Mathematics of the Decision Sciences, Edited by G. B. Dantzig and A. E. Veinott, Jr., American Mathematical Society, Providence, Rhode Island, 1968.Google Scholar
  7. 7.
    Lemke, C. E.,Recent Results on Complementarity Problems, Nonlinear Programming, Academic Press, New York, 1970.Google Scholar
  8. 8.
    Murty, K. G.,On the Number of Solutions to the Complementary Problem and Spanning Properties of Complementary Cones, Journal of Linear Algebra and Its Applications (to appear).Google Scholar
  9. 9.
    Habetler, G. J., andPrice, A. L.,Existence Theory for Generalized Nonlinear Complementarity Problems, Journal of Optimization Theory and Applications (to appear).Google Scholar
  10. 10.
    Hartman, P., andStampacchia, G.,On Some Nonlinear Differential-Functional Equations, Acta Mathematica, Vol. 115, Nos. 3–4, 1966.Google Scholar
  11. 11.
    Juberg, R. K., andKaramardian, S.,On Variational Type Inequalities (to appear).Google Scholar
  12. 12.
    Fan, K.,Fixed-Point and Minimax Theorems in Locally Convex Topological Linear Spaces, Proceedings of the National Academy of Science, Vol. 38, No. 2, 1952.Google Scholar
  13. 13.
    Fan, K.,Extensions of Two Fixed-Point Theorems of F. E. Browder, Mathematische Zeitschrift, Vol. 112, No. 3, 1969.Google Scholar

Copyright information

© Plenum Publishing Corporation 1971

Authors and Affiliations

  • S. Karamardian
    • 1
  1. 1.University of California at IrvineIrvine

Personalised recommendations